Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Back pain, neck pain, stiffness in neck and stomach. Taking Nitrocontin. Normal ECG. Can you please explain if it is fine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 47 Questions
My mother aged 67 years..she had gastric related problems for thwe past 1 week and is taking tablets for the same. and back pain, neck pain etc..and stiffness in neck and stomach..From today doctor advised to take niticorntin 2.6 daily for 15 days..ECG is normnal..can you please explain if its fine?
Posted Sun, 22 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. James M. Schwartz 18 minutes later

Thanks for posting your query.

You wrote that your mother was prescribed niticorntin. Did you mean Nitrocontin (note spelling difference)? Perhaps there are 2 alternative ways to spell this.

Regardless, this is a nitrate, which is intended to relieve angina. Angina is pain coming from the heart due to inadequate blood supply through the coronary arteries. Thus, one would presume that the prescription was issued to treat heart disease. However, another possibility exists. Nitrates are sometimes used to treat spasms of the esophagus, even in the absence of heart disease. So with your report of "gastric problems," this might be the case.

Regarding safety, the drug is safe as long as it does not drop blood pressure. Common side effects include flushing of the face or neck and headaches.

I Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please do not forget to accept it.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor